Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A proportionality principle for partitioning problems

Author: Theodore P. Hill
Journal: Proc. Amer. Math. Soc. 103 (1988), 288-293
MSC: Primary 60E15; Secondary 05A17, 60A10
MathSciNet review: 938685
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a general class of measure-partitioning or fair-division problems, the extremal case occurs when the measures are proportional. Applications are given to classical and recent fair-division problems, and to statistical decision theory, mathematical physics, Banach space theory, and inequalities for continuous random variables.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60E15, 05A17, 60A10

Retrieve articles in all journals with MSC: 60E15, 05A17, 60A10

Additional Information

PII: S 0002-9939(1988)0938685-8
Keywords: Cake-cutting inequalities, fair-division problems, partitioning problems, proportionality principle, convexity theorem
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia